Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 59, NWS Melbourne, FL

June 7, 2012

NWS Melbourne, FL issued this special marine warning at Jun 7, 2012, 6:18 PM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2012, 6:18 PM EDT (22:18 UTC)
Expired
Jun 7, 2012, 7:45 PM EDT
In force
87 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 7, 2:20 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 2:20 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT THU JUN 7 2012

.DISCUSSION...
TONIGHT/FRI...LTST GUID NOT SHOWING MUCH MORE PROGRESS SWD OF
DECAYING FRONTAL BOUNDARY...WHICH REMAINS OVER N FL THIS AFTERNOON.
ADDITIONALLY A WEAK DISTURBANCE OVER THE EASTERN GULF WILL MOVE
ACROSS THE PENINSULA OVERNIGHT AND INTO FRIDAY. RELATIVELY HIGH
POPS WILL REMAIN IN FORECAST TONIGHT AND INTO FRIDAY WITH SLIGHTLY
LOWER COVERAGE OVER FAR NORTHERN VOLUSIA AND LAKE COUNTIES ON
FRIDAY.

STEERING FLOW WILL REMAIN OUT OF THE SOUTHWEST...THOUGH WEAKENING
IN STRENGTH. SLOWER MOVEMENT TO PCPN IN THE PRESENCE PWATS AT TO
ABOVE TWO INCHES WILL LEAD TO LOCALLY HEAVY RAIN AMOUNTS WITH A
SMALL RANGE OF TEMPERATURES TONIGHT AND FRIDAY.

SAT-WED...(PREV DISC) THE 00Z GFS SHOWS THE SURFACE FEATURES
ASSOCIATED WITH THE BOUNDARY WASHING OUT BY SATURDAY...BUT KEEPING
THE ABUNDANT MOISTURE ASSOCIATED WITH IT ACROSS FLORIDA THROUGH
EARLY NEXT WEEK. IN CONTRAST THE 00Z ECMWF HAS LEANED BACK TOWARDS
PUSHING THE FRONT COMPLETELY THROUGH THE STATE...AND BRINGING MUCH
DRIER ONSHORE FLOW THROUGH THE PERIOD. BOTH MODELS HAVE AN UPPER
LEVEL SHORTWAVE MOVING ACROSS THE GULF OF MEXICO INTO THE DEEP
SOUTH BY TUES-WED...MOVING THE BEST MOISTURE NORTH OF THE REGION.
WILL CONTINUE LEANING TOWARDS A MESSIER FRONT WITH LITTLE
SOUTHWARD PROGRESS...AND SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.

WITH OVERALL LESS RAINFALL AND CLOUD COVER...AND ONLY A WEAK EAST
COAST SEA BREEZE...TEMPERATURES WILL BE WARMER IN THE UPPER 80S
ALONG THE COAST AND LOW 90S INLAND. OVERNIGHT LOWS IN THE LOW-MID
70S.

&&

.AVIATION...
SCT TO NMRS SHRA/STORMS WL HAVE POTENTIAL TO OCCASIONALLY LIMIT
CIG/VSBY ELEMENTS AT ALL SITES OVERNIGHT AND INTO FRIDAY. SEVERAL
ROUNDS OF PCPN WILL AFFECT TERMINAL LOCATIONS WITH TEMPORARY CIG
VSBY REDUCTIONS THROUGH FRI AFTERNOON.

&&

.MARINE...
TONIGHT/FRI...WITH FRONTAL BOUNDARY EXPECTED TO REMAIN JUST NORTH
FOT THE WATERS. PREVAILING FLOW WILL REMAIN WEST-SOUTHWEST AROUND
10 KTS FOR MOST OF THE WATERS. WINDS BECOMING LIGHT AND VARIABLE
FOR THE WATERS SOUTH OF THE CAPE FRIDAY NIGHT. THE PROXIMITY OF
THE BOUNDARY WILL KEEP A HIGH THREAT FOR OFFSHORE MOVING THUNDERSTORMS
WITH GUSTY WINDS. SEAS 2-3FT NEARSHORE AND BECOMING 3-5FT OFFSHORE
WITH DOMINANT PERIODS 7-9SEC.

SAT-MON...(PREVIOUS DISC) FLOW WILL BE HIGHLY VARIABLE ON
SATURDAY AS THE FRONT WASHES OUT THOUGH AREAS NORTH OF THE FRONT
(APPROXIMATELY NORTH OF THE CAPE) WILL BE EAST-SOUTHEAST AROUND
10KTS AND AREAS SOUTH WILL BE SOUTH-SOUTHWEST AT LESS THAN 10KTS.
WEAK EAST COAST SEA BREEZE EXPECTED SUN AND MON AFTERNOONS WITH
SOUTHEAST WINDS AROUND 10KTS ALONG THE COAST IN THE AFTERNOONS AND
S-SW AROUND 5KTS DURING THE OVERNIGHTS. SEAS 2-3FT NEARSHORE AND
3-4FT OFFSHORE ON SATURDAY BECOMING 2-3FT OVER ALL THE WATERS
THROUGH THE REMAINDER OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  85  72  86 /  50  60  40  30
MCO  72  86  72  90 /  50  70  40  40
MLB  72  85  72  87 /  50  70  40  30
VRB  73  87  71  87 /  50  70  40  40
LEE  73  86  72  89 /  50  60  40  30
SFB  73  87  72  90 /  50  70  40  30
ORL  73  85  73  90 /  50  70  40  40
FPR  73  86  71  88 /  50  70  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

PUBLIC/MARINE/AVIATION...PENDERGRAST
IMPACT WEATHER...CRISTALDI
Hazardous weather outlook, Jun 7, 10:20 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT THU JUN 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1020 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A MOIST SOUTHWEST WIND FLOW COMBINED WITH A FRONTAL BOUNDARY PUSHING
SLOWLY ACROSS NORTHERN FLORIDA WILL PRODUCE WIDESPREAD SHOWERS AND
NUMEROUS EMBEDDED LIGHTNING STORMS...WHICH WILL MOVE WEST TO EAST AT
AROUND 30 MPH ACROSS THE PENINSULA. THE MAIN STORM HAZARDS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY DOWNPOURS
AND GUSTY WINDS TO 40 MPH.

.FLOOD IMPACT...
SHOWERS AND STORMS MAY MOVE REPEATEDLY ACROSS THE SAME AREAS.
LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...WHICH WOULD
PRODUCE SOME STANDING WATER PROBLEMS ON ROADWAYS.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW PERIODS OF SHOWERS AND STORMS WILL MOVE EAST TO NORTHEAST
ACROSS THE WATERS AT 15 KNOTS. LIGHTNING STRIKES SHOULD BE MORE
FREQUENT THAN YESTERDAY...ESPECIALLY THOSE THAT OCCUR DURING THE
AFTERNOON AND EVENING. ALSO EXPECT GUSTY WINDS TO 35 KNOTS IN A
FEW STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO CENTRAL FLORIDA
AND DISSIPATE OVER THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND
STORMS ARE EXPECTED FRIDAY...THEN A GRADUAL DECREASE IN COVERAGE TO
SEASONAL NORMS IS EXPECTED LATE IN THE WEEKEND AND INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/CRISTALDI

In the hours before

Local storm report, Jun 7, 1:47 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND GST     27 ENE PORT CANAVERAL   28.52N 80.17W
06/07/2012  M40 MPH          AMZ572             FL   BUOY

            BUOY 41009 EAST OF PORT CANAVERAL RECORDED A 35KT/40MPH
            THUNDERSTORM WIND GUST.

&&

JG
Special weather statement, Jun 7, 4:59 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT THU JUN 7 2012

FLZ058-059-064-072145-
MARTIN-OKEECHOBEE-ST. LUCIE-
459 PM EDT THU JUN 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

* UNTIL 545 PM EDT.

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS MOVING OFF OF LAKE OKEECHOBEE CAPABLE OF PRODUCING
STRONG WIND GUSTS 5 MILES SOUTHEAST OF TAYLOR CREEK...MOVING
NORTHEAST AT 25 MPH. THIS STORM WILL ALSO BE WATCHED FOR SOME WEAK
ROTATION.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2710 8067 2716 8072 2720 8080 2720 8082
      2715 8086 2715 8087 2716 8090 2718 8091
      2721 8095 2751 8055 2730 8032 2709 8066
TIME...MOT...LOC 2058Z 230DEG 20KT 2716 8073

SEDLOCK
Special weather statement, Jun 7, 5:04 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT THU JUN 7 2012

FLZ047-053-054-058-072200-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
504 PM EDT THU JUN 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN OKEECHOBEE...SOUTHERN OSCEOLA
COUNTIES HEADING TOWARD INDIAN RIVER AND SOUTH BREVARD COUNTIES...

* UNTIL 600 PM EDT.

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES WEST OF YEEHAW
JUNCTION...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR FORT DRUM. SOME ROTATION HAS BEEN DETECTED ALOFT WITH
THESE STORMS WHICH INDICATES SOME ORGANIZATION.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2756 8060 2756 8068 2750 8068 2741 8080
      2769 8111 2807 8059 2798 8054 2802 8054
      2808 8058 2810 8056 2773 8037 2772 8037
TIME...MOT...LOC 2102Z 246DEG 19KT 2768 8096

KELLY
Special weather statement, Jun 7, 6:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUN 7 2012

FLZ045-047-053-054-147-072300-
INDIAN RIVER-NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD
COUNTY-
601 PM EDT THU JUN 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...

* UNTIL 700 PM EDT.

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES NORTHWEST OF
FELLSMERE...MOVING NORTHEAST AT 25 MPH. OTHER STORMS IN RURAL
CENTRAL OSCEOLA COUNTY WILL ALSO BE CAPABLE OF PRODUCING STRONG
WINDS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY...HOLOPAW...GRANT VALKARIA...MALABAR AND BAREFOOT
BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2756 8077 2764 8078 2764 8086 2816 8145
      2875 8084 2874 8083 2866 8080 2871 8075
      2876 8082 2879 8079 2868 8067 2879 8075
      2880 8073 2853 8054 2844 8052 2836 8060
      2813 8057 2757 8032
TIME...MOT...LOC 2155Z 240DEG 21KT 2785 8064

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:26 AM EDTSpecial Weather StatementMLBSeminole64 min
Jun 7, 4:59 PM EDTSpecial Weather StatementMLBSaint Lucie46 min
Jun 7, 5:04 PM EDTSpecial Weather StatementMLBIndian River56 min
Jun 7, 5:42 PM EDTSpecial Marine WarningMLB2 hr
Jun 7, 6:01 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola59 min
Jun 7, 6:30 PM EDTSevere Thunderstorm WarningMLBBrevard30 min
Jun 7, 7:01 PM EDTTornado WarningMLBIndian River9 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.